Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 6, 2015, 2:32 PM MST for La Paz County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2015, 2:32 PM MST (21:32 UTC)
- Expired
- Aug 6, 2015, 3:00 PM MST
- In force
- 28 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 151 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:10 PM MST, 22 minutes earlier.
Area forecast discussion, Aug 6, 2:10 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 210 PM MST THU AUG 6 2015 .SYNOPSIS...INCREASED MONSOON MOISTURE WILL LEAD TO A THREAT OF SHOWERS AND THUNDESTORMS THROUGH EARLY TONIGHT. A MORE STABLE AND DRIER WESTERLY WIND PATTERN WILL SHIFT STORM CHANCES INTO NORTHERN AND EASTERN ARIZONA FRIDAY...THEN INTO EASTERN ARIZONA THIS WEEKEND. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL SLOWLY RETURN STATEWIDE EARLY NEXT WEEK. && .DISCUSSION... REMAINDER OF TODAY AND TONIGHT... THE ATMOSPHERE OVER OUR FORECAST AREA IS A MESS AND WORTHY OF A BROAD BRUSH FORECAST OF A CHANCE OF SHOWERS AND THUNDERSTORMS THE REMAINDER OF THE AFTERNOON THROUGH EARLY TONIGHT. ACCELERATING UPPER LEVEL WINDS FROM A COL AREA OFF THE BAJA COAST...INCREASING LOW LEVEL MONSOON MOISTURE FROM MEXICO...AND LATE AFTERNOON WARM SIDE DIFFERENTIAL HEATING MAKE THE ATMOSPHERE SORT OF MESSY WITH POTENTIAL INSTABILITY AT EVERY TURN. HOWEVER...IF THUNDERSTORMS DO DEVELOP OVER PORTIONS OF SOUTHEAST CA AND SOUTHWEST AZ...THERE IS A POSSIBILITY OF STRONG DOWNBURST WINDS DUE TO HIGH AFTERNOON TEMPERATURES IN THESE LOCATIONS. SATURDAY AND SUNDAY...A DRIER AND MORE STABLE AIRMASS WILL SPREAD INTO OUR FORECAST AREA FROM THE WEST THIS WEEKEND...KEEPING THE CHANCE OF STORMS CONFINED TO EASTERN ARIZONA...EXCEPT FOR A SLIGHT CHANCE OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY/ZONE 24. MONDAY THROUGH WEDNESDAY...MODELS CONTINUE TO VARY ON THE TIMING AND INTENSITY OF INVERTED TROFS MOVING INTO SOUTHERN AZ FRM MEXICO THIS PERIOD. ONE THING IS FOR CERTAIN...THERE WILL BE PATTERN CHANGE THIS PERIOD WITH A CONTINUOUS SOUTHERLY FLOW OF MONSOON MOISTURE EVERY TODAY. THEREFORE SINCE AREAL STORM COVERAGE AND POTENTIAL STORM INTENSITIES WILL BE UNCERTAIN...THE BEST APPROACH IS TO CONTINUE A LOW THREAT OF SHOWERS AND THUNDERSTORMS DAY DAY THIS PERIOD. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... FAIRLY COMPLEX FORECAST SCENARIO SETTING UP FOR THE AREA AS MONSOON MOISTURE SURGED BACK INTO THE REGION OVERNIGHT. MORNING DEBRIS CLOUD SHIELD AND STRAY VCSH WILL HOLD OVER THE PHX AREA TERMINALS THROUGH AT LEAST THE EARLY AFTERNOON. AM CLOUD COVER COULD PREVENT OR AT LEAST DELAY STORM DEVELOPMENT DUE TO HEATING FROM THE SUN OVER THE SOUTH-CENTRAL AZ THIS AFTN. MORE LIKELY SCENARIO FOR STORM DEVELOPMENT COULD BE FROM LONG TRAVELING AND INTERSECTING OUTFLOWS LATER INTO THE AFTN AND EVENING HOURS. DID INTRODUCE VCTS MENTION FOR THE PHX AREA TERMINALS POST 07/02Z. WITH THE MOISTURE RETURN AND FAVORABLE ENVIRONMENT FOR STORMS TODAY...COULD NOT RULE OUT SOME MENTION. MIDDAY SE TO VRB WINDS WILL GRADUALLY TRANSITION TO SW-W HEADINGS BY THE AFTERNOON. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... FAVORABLE MOISTURE RETURN AND STORM DYNAMIC SET-UP THIS AFTN AND EVENING...WITH AT LEAST PLENTY OF CB COVERAGE ACROSS SE CA BY THE AFTN. MAINTAINED VCTS IN FOR KBLH DURING THE AFTERNOON HOURS. LIGHT AM WINDS FOR KIPL TO GIVE WAY TO SOUTHWESTERLY BREEZES BY THE AFTN AND ELEVATED SOUTHERLY HEADINGS TO HOLD FOR KBLH. THE ONLY VARIANT IN WINDS WILL BE FROM STORM AND OUTFLOW WINDS ONCE STORMS BEGIN TO DEVELOP LATER INTO THE DAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... LIMITED MOISTURE WILL BE PRESENT ACROSS MOSTLY EASTERN PORTIONS OF ARIZONA THROUGH THE WEEKEND ALLOWING FOR AFTERNOON/EVENING SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY OVER HIGHER TERRAIN LOCATIONS NORTH AND EAST OF PHOENIX. INCREASING MOISTURE INTO EARLY NEXT WEEK WILL PUSH CHANCES OF SHOWERS AND THUNDERSTORMS INTO THE SOUTHERN AND WESTERN ARIZONA DESERTS. MINIMUM RELATIVE HUMIDITIES OF 10 TO 20 PERCENT RANGE WILL BE COMMON ACROSS THE DESERTS THIS WEEKEND WITH SOME IMPROVEMENT GOING INTO EARLY NEXT WEEK. DRIEST LOCATION WILL BE SOUTHEAST CALIFORNIA THIS WEEKEND WITH MINIMUM RH VALUES INTO THE SINGLE DIGITS. HIGH TEMPERATURES WILL BE AROUND OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. WINDS WILL BE LIGHT THROUGH MUCH OF THE PERIOD FOLLOWING TYPICAL DIURNAL DIRECTIONS EXCEPT FOR AFTERNOON UPSLOPE BREEZES GUSTING AT TIMES UP TO 20 MPH. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/MEYERS AVIATION...NOLTE FIRE WEATHER...KUHLMAN/CB
In the hours before
Special weather statement, Aug 6, 12:52 PM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1252 PM MST THU AUG 6 2015 AZZ020-021-026-062045- LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ- SOUTHWEST DESERTS AZ- 1252 PM MST THU AUG 6 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN YUMA AND CENTRAL LA PAZ COUNTIES UNTIL 145 PM MST AT 1248 PM MST...WEATHER RADAR DETECTED DEVELOPING THUNDERSTORMS ALONG INTERSTATE 10...25 TO 30 MILES EAST OF QUARTZSITE. THUNDERSTORMS ARE FORECAST TO DEVELOP AND SPREAD ACROSS YUMA AND LA PAZ COUNTIES THE REMAINDER OF THE AFTERNOON...WITH THE MAIN WEATHER HAZARD BEING STRONG WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... QUARTZSITE...BOUSE...VICKSBURG...WENDEN...YUMA PROVING GROUND... BRENDA...SALOME...VICKSBURG JUNCTION...HARCUVAR...KOFA WILDLIFE REFUGE AND PALM CANYON. LAT...LON 3301 11352 3309 11445 3406 11427 3407 11342 TIME...MOT...LOC 1948Z 240DEG 49KT 3387 11359 HV
Local storm report, Aug 6, 1:51 PM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
151 PM MST THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 1 S BOUSE 33.92N 114.00W
08/06/2015 M62 MPH LA PAZ AZ TRAINED SPOTTER
AND MEASURED 0.5 IN. OF RAIN FALLEN IN 30 MINUTES
&&
EVENT NUMBER PSR1500092
PSRLocal storm report, Aug 6, 2:02 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
202 PM MST THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 1 ESE QUARTZSITE 33.66N 114.20W
08/06/2015 LA PAZ AZ FIRE DEPT/RESCUE
3 SEMI TRUCKS BLOWN OVER ON I-10 BETWEEN MILPOSTS 20
AND 23
&&
EVENT NUMBER PSR1500093
PSRThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:52 PM MST | Special Weather Statement | PSR | La Paz | 53 min |
| Aug 6, 1:27 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 33 min |
| Aug 6, 1:30 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 30 min |
| Aug 6, 2:07 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 23 min |
| Aug 6, 3:03 PM MST | Blowing Dust Advisory | PSR | 5 hr | |
| Aug 6, 3:10 PM MST | Areal Flood Warning | PSR | La Paz | 3 hr |
| Aug 6, 3:14 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 16 min |
| Aug 6, 3:18 PM MST | Special Weather Statement | PSR | 27 min | |
| Aug 6, 3:24 PM MST | Special Weather Statement | PSR | Yuma | 36 min |
| Aug 6, 3:43 PM MST | Special Weather Statement | PSR | 32 min | |
| Aug 6, 2:47 PM MST | Severe Thunderstorm Warning | PSR | Riverside | 28 min |
| Aug 6, 3:57 PM MST | Areal Flood Advisory | PSR | Imperial, Riverside | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.